Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 204, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Sep 23, 2001, 5:50 PM CDT for Dunklin County, Pemiscot County, Missouri. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Sep 23, 2001, 5:50 PM CDT (22:50 UTC)
- Expired
- Sep 23, 2001, 6:30 PM CDT
- In force
- 40 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Dunklin County, MO, Pemiscot County, MO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 23, 5:53 PM CDT | Thunderstorm Wind | White Oak, MO | A few large tree limbs were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 23, 1:45 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.8 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 799 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1181 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
245 WUUS54 KMEG 232250 SVRMEM MOC069-155-232330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 550 PM CDT SUN SEP 23 2001 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DUNKLIN COUNTY IN SOUTHEAST MISSOURI PEMISCOT COUNTY IN SOUTHEAST MISSOURI * UNTIL 630 PM CDT. * AT 545 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM OVER KENNETT...MOVING EAST AT 20 MPH. AT 540 PM CDT...LOCAL LAW ENFORCEMENT REPORTED QUARTER SIZE HAIL NEAR KENNETT. * CITIES IN THE PATH OF THIS STORM THROUGH 630 PM CDT INCLUDE... BRAGG CITY... DEERING... PASCOLA... HOMESTOWN... WARDELL... BOLTON... HAYTI HEIGHTS... HAYTI... PORTAGEVILLE... .IF CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND AND LARGE HAIL ARE LIKELY WITH THIS STORM. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. LAT...LON 3636 9017 3618 9015 3618 8960 3643 8963
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 23, 2:58 PM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Sep 23, 2:58 PM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 258 PM CDT SUN SEP 23 2001 STRONG CDFNT MOVING SWIFTLY ACRS SE MO AND NW AR THIS AFTN WITH TSRAS ALONG AND AHEAD OF THE FRONT. AIRMASS HAS RECOVERED NICELY IN ADVANCE OF THE FRONT WITH LI VALUES OF -4C...SFC DEWPOINTS IN THE MID 60S AND CAPES OF 1500-2000 J/KG. DIRECTIONAL SHEAR VALUES ARE NOT IMPRESSIVE WITH MAIN THREAT BEING HAIL AND WIND. MODELS DEPICT STRONG... CONSISTENT DIVERGENCE AT THE 300 MB LEVEL THRU THE AFTN AND EVENING IN ADVANCE OF THE SHARP UPR TROF. THIS WL HELP PRODUCE STRONG UVV ACRS THE REGION THIS EVENING. ENUF MOISTURE IN PLACE TO JUSTIFY LIKELY POPS ACRS ENTIRE CWFA THIS EVENING INTO THE OVERNIGHT. FRONT WL SWEEP ACRS THE CWFA...MOVING THRU JBR IN THE EARLY EVENING...MEM AND MKL BY 03Z AND TUP BY MIDNIGHT. GUSTY NW WINDS WL DEVELOP BEHIND THE FRONT WITH MUCH COOLER AIR MOVING IN BY MORNING. LOW CLOUDS WL HANG AROUND DURING THE MORNING. SFC FLOW BECOMES ANTI- CYCLONIC BY AFTERNOON SO EXPECT SUN TO BREAK OUT. STRONG 850MB CAA SHOULD KEEP TEMPS FROM RECOVERING VERY FAR. SOME PLACES WL NOT MAKE IT TO 70 DEGREES. EXACT NUMBERS ARE TRICKY DUE TO CLOUD COVER. WL GO NEAR OR JUST BLO FWC. TROF CUTS OFF AS AN UPR LOW OVR THE ERN GREAT LAKES MON NIGHT. SFC GRAD STILL FAIRLY STRONG ACRS THE MID SOUTH WHICH WL HELP KEEP TEMPS FROM COMPLETELY BOTTOMING OUT. STILL TEMPS WL BE THE COOLEST OF THE SEASON WITH READINGS APPROACHING 40 IN SOME AREAS. VERY PLEASANT WEATHER IN STORE FOR THE REMAINDER OF THE WEEK AS UPR LOW MOVES NE AND SFC GRADIENT SLACKENS. EXPECT SUNNY SKIES THRU NEXT WEEKEND AND TEMPS SLOLY WARMING...THOUGH NOT BEFORE ANOTHER ROUND OF VERY COOL TEMPS TUE NIGHT. PERHAPS UPPER 30S ACRS NE PARTS OF THE MID SOUTH? .MEG...NONE. SJM
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.